Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Gallbladder removed. Feeling heaviness in stomach and started belching. Any remedy?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
hi, i am 58 yrs old,my gallbladder had been removed by laproscopy procedure on 24th Feb 2013.there were multiple stones in it.i was discharged next day.i eat normal vegetarian food,but in middle of stomach just bellow diaphragm i feel heavyness,when i push it belching it gas?if yes what is sugar and blood r in control,i take CVMET twice for sugar and TELPRES 50MT for blood suggest some medicine for good digetion.
Posted Tue, 26 Mar 2013 in Liver and Gall Bladder
Answered by Dr. Michelle Gibson James 38 minutes later
Hi, thanks for using healthcare magic,

After surgery on the abdomen, there may be residual issues with the stomach and intestines. It may take a few days to weeks for the bowel to regain normal function. During this time period persons may experience symptoms such as bloating ( this is the tight sensation associated with the excess air that you are describing). Some persons may also experience pain and constipation .

Treatment involves the use of medication that is normally used for reflux, this is normally effective for bloating as well. Some of these medications are omeprazole, lanzoprazole,esomeprazole.

You may also have to temporarily reduce the use of vegetables associated with excess gas production such as cabbage, turnips, brussels sprouts, beans and broccoli. This should only be necessary for a few days, 3 or 4 days.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Gallbladder removed. Feeling heaviness in stomach and started belching. Any remedy? 21 minutes later
thanks for reply.on 15th of march i am leaving for USA, is there any specific medicines i should keep with me ? or any precautions ? in USA i ll be staying in one place mostly. pl reply.
Answered by Dr. Michelle Gibson James 21 minutes later
Hi, when traveling, the important medications are antihistamines ( in the event of an allergic reaction) and take the medication mentioned above (omeprazole, lanzoprazole or esomeprazole).

Please feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor